Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 269, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 19, 2006, 4:23 PM CDT for 10 counties in Illinois. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2006, 4:23 PM CDT (21:23 UTC)
- Expired
- Jul 19, 2006, 5:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Cass County, IL, DeWitt County, IL, Fulton County, IL, Logan County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Schuyler County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 32 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jul 19, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:45 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 19, 1:45 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CDT WED JUL 19 2006 .DISCUSSION... BIGGEST CHALLENGE THIS AFTERNOON REVOLVES CONVECTIVE EVOLUTION OVER THE NEXT FEW DAYS AS THE MID-LEVEL RIDGE CONSTRICTS WESTWARD AND RELIEF MOVES INTO THE AREA IN THE FORM OF THUNDERSTORMS AND COOLER AIR. SHORT TERM...THIS AFTERNOON THROUGH FRIDAY NIGHT... CURRENT CONVECTIVE CLUSTER NORTH OF AREA SHOULD GAIN MORE OF A SOUTHERLY COMPONENT THROUGH THE REST OF THIS AFTERNOON. HOWEVER...COMPLEX WILL BE BATTLING CAP SO AT THIS POINT ONLY ISOLATED WIND REPORTS ARE EXPECTED. HOWEVER...THIS SYSTEM WAS NOT HANDLED WELL BY ANY OF THE 12Z MODELS AND WILL LIKELY PUSH A DECENT BOUNDARY INTO THE CWA. THIS BOUNDARY WILL BE STATIONARY ACROSS THE AREA WHEN A STRONGER SHORTWAVE IS EXPECTED TO PUSH ANOTHER CLUSTER OF STORMS ACROSS THE MIDWEST LATE TONIGHT. INITIAL MODEL SOLUTIONS BRING THE BULK OF PRECIP ACROSS NORTHERN ILLINOIS...BUT WITH THE EFFECTS OF THIS BOUNDARY I WOULD ENTERTAIN THE POSSIBILITY OF THE MAIN AXIS BEING A BIT FURTHER SOUTH ACROSS OUR NORTHEASTERN COUNTIES AS IT MOVES THROUGH LATE TONIGHT. AS IT WEAKENS OVER THE REGION TOMORROW IT WILL SERVE TO REINFORCE THE FRONT/BOUNDARY ACROSS CENTRAL/SOUTHERN ILLINOIS PROVIDING AN ADDITIONAL FOCUS FOR THE NEXT WAVE EXPECTED FRIDAY AND FRIDAY NIGHT. MAIN QUESTION IS HOW FAR SOUTH WILL THE BOUNDARY SAG BEFORE THE NEXT SYSTEM MOVES IN. THE GFS HAS BEEN CONSISTENT IN KEEPING THE PRECIP SOUTH OF OUR CWA WHILE NAM HAS BEEN BRINGING IT INTO CENTRAL AND SOUTHEAST ILLINOIS. AM LEANING TOWARD THE MORE NORTHERLY SOLUTION GIVEN THE STRENGTH OF THE PROGGED CAP...BUT IT WILL ALL DEPEND ON THE EVOLUTION OF THE ENVIRONMENT FORCED BY THESE FIRST TWO MCS EXPECTED TODAY AND AND LATE TONIGHT. THE BOUNDARY SHOULD ALLOW FOR ADDITIONAL DEW POINT POOLING ON THURSDAY AND DESPITE THE POSSIBILITY OF MORE CLOUDS THAN TODAY...THE HEAT INDICES SHOULD STILL BE ABLE TO REACH 105 OR HIGHER IN THE ADVISORY AREA. WILL RETAIN ADVISORY AS CURRENTLY POSTED. NORTHEAST WINDS SET UP ON FRIDAY ALLOWING HIGHS TO FALL TO NEAR NORMAL FOR MIDDLE TO LATE JULY. LONG TERM...SATURDAY THROUGH WEDNESDAY... A SERIES OF SHORTWAVES ARE EXPECTED TO MOVE ACROSS THE MIDWEST DURING THIS PERIOD...BUT WITH SUBSTANTIALLY LESS LOW LEVEL MOISTURE IN PLACE THAN IN THE SHORT-TERM ANY CONVECTIVE COVERAGE SHOULD BE ONLY ISOLATED. BIGGEST DEVIANT IN THIS EVOLUTION APPEARS TO BE THE CANADIAN WHICH IS MUCH STRONGER WITH THE WAVE PROGGED TO MOVE THROUGH THE GREAT LAKES LATE MONDAY AND BRINGS MUCH OF THE AREA PRECIP. WITH NORTHWEST FLOW...TEMPS SHOULD BE CLOSER TO NORMAL THROUGH THE PERIOD && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM RUSHVILLE...SPRINGFIELD AND TAYLORVILLE SOUTHWEST THROUGH THURSDAY. && BARKER
Hazardous weather outlook, Jul 19, 11:00 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT WED JUL 19 2006 ILZ027>031-036>038-041-201200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- 1100 AM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER WILL ONCE AGAIN PREVAIL ACROSS CENTRAL ILLINOIS TODAY WITH AFTERNOON TEMPERATURES FORECAST TO RANGE FROM 90 TO 95 DEGREES. HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE DURING THE AFTERNOON HOURS. A COMPLEX OF SEVERE THUNDERSTORMS WILL DEVELOP OVER PARTS OF SOUTHERN MINNESOTA...NORTHERN IOWA AND SOUTHWEST WISCONSIN LATER TODAY AND CONTINUE INTO TONIGHT. THESE STORMS ARE EXPECTED TO TURN SOUTHEAST TOWARDS PARTS OF CENTRAL ILLINOIS AFTER MIDNIGHT WITH THE THREAT FOR DAMAGING WIND GUSTS FROM SOME OF THE STRONGER STORMS. PRESENT INDICATIONS SUGGEST THE SEVERE THREAT WOULD BE MAINLY ALONG AND NORTH OF INTERSTATE 74 TOWARDS DAWN THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANGE IN THE HOT AND HUMID WEATHER WILL START TO TAKE PLACE ON THURSDAY AS A COLD FRONT PLOWS SOUTHEAST ACROSS THE MIDWEST. UNTIL THAT HAPPENS THOUGH...ONE MORE HOT AND HUMID DAY IS IN STORE FOR MOST OF CENTRAL ILLINOIS WITH AFTERNOON TEMPERATURES EXPECTED TO SOAR INTO THE LOWER 90S. HEAT INDEX VALUES WILL ONCE AGAIN RANGE FROM 100 TO 105 DEGREES. TEMPERATURES MAY ACTUALLY BE WARMER TOMORROW AFTERNOON IF THE ABOVE MENTIONED THUNDERSTORMS AND THEIR ASSOCIATED CLOUD COVER REMAIN TO OUR NORTH IN THE MORNING. AS THE COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL ILLINOIS AND INTERACTS WITH AN EXTREMELY UNSTABLE ATMOSPHERE...THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS WITH THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE. ANY THUNDERSTORM THREAT WILL DIMINISH BY LATE AFTERNOON AS THE FRONT SLIPS SOUTH OF THE AREA. COOLER AND LESS HUMID WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD WITH TEMPERATURES RETURNING TO NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE EARLY MORNING HOURS OF THURSDAY...MAINLY AFTER 300 AM ALONG AND NORTH OF INTERSTATE 74. ILZ040-047>052-201200- SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN- 1100 AM CDT WED JUL 19 2006 ...HEAT ADVISORY IN EFFECT FROM 100 PM CDT THIS AFTERNOON UNTIL 700 PM CDT THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER WILL ONCE AGAIN PREVAIL ACROSS CENTRAL ILLINOIS TODAY WITH AFTERNOON TEMPERATURES FORECAST TO CLIMB INTO THE MIDDLE 90S. HEAT INDEX VALUES WILL BE AROUND 105 DEGREES THIS AFTERNOON. A COMPLEX OF SEVERE THUNDERSTORMS WILL DEVELOP OVER PARTS OF SOUTHERN MINNESOTA...NORTHERN IOWA AND SOUTHWEST WISCONSIN LATER TODAY AND CONTINUE INTO TONIGHT. THESE STORMS ARE EXPECTED TO TURN SOUTHEAST TOWARDS PARTS OF CENTRAL ILLINOIS AFTER MIDNIGHT WITH THE THREAT FOR DAMAGING WIND GUSTS FROM SOME OF THE STRONGER STORMS. AT THIS TIME...IT APPEARS THE STORMS SHOULD REMAIN ALONG AND NORTH OF INTERSTATE 74 OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONE MORE HOT AND HUMID DAY IS IN STORE FOR MOST OF CENTRAL ILLINOIS ON THURSDAY WITH AFTERNOON TEMPERATURES EXPECTED TO SOAR INTO THE MIDDLE 90S. HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES. AS A COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL ILLINOIS THURSDAY AFTERNOON AND INTERACTS WITH AN EXTREMELY UNSTABLE ATMOSPHERE...THERE WILL BE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS IN THE AFTERNOON WITH THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE. THE MAIN FACTOR WHICH MAY KEEP ANY SEVERE THUNDERSTORM DEVELOPMENT TO OUR NORTH AND EAST WILL BE THE VERY WARM TEMPERATURES ALOFT. ANY THUNDERSTORM THREAT WILL DIMINISH BY EVENING AS THE FRONT SLIPS SOUTH OF THE AREA. COOLER AND LESS HUMID WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD WITH TEMPERATURES RETURNING TO NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ042>046-053>057-061>063-066>068-071>073-201200- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1100 AM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER WILL ONCE AGAIN PREVAIL ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY WITH AFTERNOON TEMPERATURES FORECAST TO CLIMB INTO THE LOWER OR MIDDLE 90S. HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. A COMPLEX OF SEVERE THUNDERSTORMS WILL DEVELOP OVER PARTS OF SOUTHERN MINNESOTA...NORTHERN IOWA AND SOUTHWEST WISCONSIN LATER TODAY AND CONTINUE INTO TONIGHT. THESE STORMS ARE EXPECTED TO TURN SOUTHEAST TOWARDS PARTS OF CENTRAL ILLINOIS AFTER MIDNIGHT WITH THE THREAT FOR DAMAGING WIND GUSTS FROM SOME OF THE STRONGER STORMS. AT THIS TIME...IT APPEARS THE STORMS SHOULD REMAIN ALONG AND NORTH OF INTERSTATE 74 OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONE MORE HOT AND HUMID DAY IS IN STORE FOR MOST OF EAST CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY WITH AFTERNOON TEMPERATURES EXPECTED TO SOAR INTO THE MIDDLE 90S. HEAT INDEX VALUES WILL BE AROUND 105 DEGREES. AS A COLD FRONT MOVES SOUTHEAST ACROSS OUR AREA THURSDAY AFTERNOON AND INTERACTS WITH AN EXTREMELY UNSTABLE ATMOSPHERE...THERE WILL BE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS IN THE AFTERNOON AND EVENING WITH THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE. THE MAIN FACTOR WHICH MAY KEEP ANY SEVERE THUNDERSTORM DEVELOPMENT TO OUR NORTH AND EAST WILL BE THE VERY WARM TEMPERATURES ALOFT. ANY THUNDERSTORM THREAT WILL DIMINISH BY EVENING AS THE FRONT SLIPS SOUTH OF THE AREA. COOLER AND LESS HUMID WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD WITH TEMPERATURES RETURNING TO NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HJS
In the hours before
Local storm report, Jul 19, 3:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
345 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 2 W SPARLAND 41.03N 89.48W
07/19/2006 MARSHALL IL EMERGENCY MNGR
TREE BLOWN DOWN ACROSS ROUTE 17 WEST OF SPARLAND.
&&
HARDIMANLocal storm report, Jul 19, 3:49 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
349 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST CHILLICOTHE 40.92N 89.50W
07/19/2006 M60 MPH PEORIA IL EMERGENCY MNGR
LOGAN ESDA AT HAZARDOUS MATERIAL EXERCISE IN RURAL PEORIA
COUNTY NEAR CHILICOTHE AREA MADE THIS REPORT.
&&
HARDIMANLocal storm report, Jul 19, 3:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL WEST PEORIA 40.70N 89.63W
07/19/2006 M0.75 INCH PEORIA IL EMERGENCY MNGR
&&
HARDIMANLocal storm report, Jul 19, 4:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
400 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO 3 E CANTON 40.56N 89.98W
07/19/2006 FULTON IL TRAINED SPOTTER
&&
HARDIMANLocal storm report, Jul 19, 4:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL PEORIA 40.74N 89.61W
07/19/2006 E0.75 INCH PEORIA IL EMERGENCY MNGR
HAIL REPORTED BY CITY ESDA AT BRADLEY UNIVERSITY AND
ESTIMATED 50 MPH WITH 3-4 INCH LIMBS BLOWN DOWN. FROM
PEORIA CITY ESDA.
&&
HARDIMANLocal storm report, Jul 19, 4:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST 2 NE SMITHFIELD 40.49N 90.27W
07/19/2006 E60 MPH FULTON IL TRAINED SPOTTER
RELAYED FROM WFO DVN.
&&
HARDIMANThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:21 AM CDT | Heat Advisory | ILX | Cass, Christian, Menard, Morgan, Sangamon, Schuyler and 1 more | 40 hr |
| Jul 19, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 48 min |
| Jul 19, 3:03 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 42 min |
| Jul 19, 3:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 45 min |
| Jul 19, 3:42 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Marshall, Mason, Peoria, Tazewell, Woodford | 48 min |
| Jul 19, 3:59 PM CDT | Tornado Warning | ILX | Fulton | 31 min |
| Jul 19, 4:30 PM CDT | Tornado Warning | ILX | Mason | 30 min |
| Jul 19, 4:55 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Macon, Morgan, Sangamon, Scott | 65 min |
| Jul 19, 5:14 PM CDT | Tornado Warning | ILX | Sangamon | 31 min |
| Jul 19, 5:33 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Piatt | 28 min |
| Jul 19, 5:56 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Morgan, Sangamon, Scott, Shelby | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.